Nivolumab, a checkpoint inhibitor directed against programmed death-1 (PD-1), was approved as the first specific immunotherapeutic agent as second-line therapy in previously treated metastatic renal cell carcinoma (RCC) patients. A 73-year-old man with metastatic RCC was treated with nivolumab. A few days after the second treatment with nivolumab, he presented with diffuse muscle pain and unilateral ptosis. ECG showed Mobitz type 2 AV block and ST—segment elevation in leads II, III, aVF, V5, and V6. The laboratory test was found to mark an increase in serum levels of creatine kinase, creatine kinase MB-isozyme and troponin T. Echocardiographic studies revealed a severely impaired left ventricular function. The histological analysis of a myocardial biopsy showed lymphocytic infiltration with a predominance of CD3, 4, and 8 positive T cells and macrophages. Nivolumab was discontinued and the patient was started on a high dose of steroids. The findings of this case indicated that nivolumab can cause myocarditis, rhabdomyolysis and myasthenia gravis.
To read this article in full you will need to make a payment
Purchase one-time access:Academic & Personal: 24 hour online accessCorporate R&D Professionals: 24 hour online access
One-time access price info
- For academic or personal research use, select 'Academic and Personal'
- For corporate R&D use, select 'Corporate R&D Professionals'
Subscribe:Subscribe to Journal of Cardiac Failure
Already a print subscriber? Claim online access
Already an online subscriber? Sign in
Register: Create an account
Institutional Access: Sign in to ScienceDirect